I have suffered with Acid Reflux and GERD for many years. I used to wake up at night with horrible acid attacks that burned my throat, airway and mouth. I was finally put on Nexium (40mg) and that helped a lot. Recently however I have been having a fluttering sensation in my chest and throat along with lighheadness, some coughing and just not feeling well. Although I have recently lost some weight I feel the symptons are getting worse. Do you think these new symptons are related to the weight loss or is my condition getting worse. I do have an appointment tonight with the GP and I know he will want to rule out cardic problems first. Should I ask for a referral to GI doctor?
I had lived with symptoms of GERD before finally being diagnosed with it late last year at 24. I had never even heard of it before, just thought I was a fairly young kid with a lot of heart burn and reflux problems. I too take 40 mg of Nexium every morning an hour before any of my other meds or breakfast. It is a pain in the butt. Anyway, I have since experienced similar symptoms, especially when I lay down in bed at night. I explained this to my GP and she dismissed it as symptoms of GERD. She told me that GERD can actually sometimes resemble a heart attack. I should tell you that I doctor with the Military and that she may have just told me these things to get me out of her office. It would not surprise me. I have not actually felt like any of these are actually cardio problems, otherwise I would have went to the ER, but I just read your post and thought I'd share with you. At any rate, even if you doctor with the Military, I would still talk this over with your GP, and ask for the referral if necessary. It may also be worth knowing that studies of Nexium in humans have not been conducted beyond 6 months I believe. My doc told me that I would need to take it for the rest of my life, I'm just not sure anyone knows what will happen to us if we take it for more than 6 months. Hope this helps, sorry it is so long. Good Luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.